Alert archive / Michigan / Wind Advisories in 2014
Wind Advisory 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Oct 31, 2014, 6:01 PM EDT for 5 counties in Michigan. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2014, 6:01 PM EDT (22:01 UTC)
- Expired
- Oct 31, 2014, 9:28 PM EDT
- In force
- 3 hr
- Issued by
- NWS Grand Rapids, MI
Counties Calhoun County, MI, Clinton County, MI, Eaton County, MI, Ingham County, MI, Jackson County, MI
The radar
The Grand Rapids radar (KGRR), 84 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
368 WWUS73 KGRR 312201 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 601 PM EDT FRI OCT 31 2014 MIZ059-066-067-073-074-010600- /O.CAN.KGRR.WI.Y.0004.000000T0000Z-141101T0600Z/ /O.NEW.KGRR.WI.Y.0005.141031T2201Z-141101T0600Z/ CLINTON-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...ST. JOHNS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 601 PM EDT FRI OCT 31 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT SATURDAY. HAZARDOUS WEATHER... * NORTH WINDS 20 TO 30 MPH. * GUSTS TO 45 MPH. IMPACTS... * TREE LIMBS COULD BE BROUGHT DOWN BY THE HIGH WINDS. * ISOLATED POWER OUTAGES WILL BE POSSIBLE. * TRASH CANS AND HALLOWEEN DECORATIONS WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$ MIZ037>040-043>046-050>052-056>058-064-065-071-072-312315- /O.CAN.KGRR.WI.Y.0004.000000T0000Z-141031T2300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-ALLEGAN-BARRY-VAN BUREN- KALAMAZOO- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...HOLLAND... HASTINGS...SOUTH HAVEN...KALAMAZOO 601 PM EDT FRI OCT 31 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. HAZARDOUS WEATHER... * WINDS WILL CONTINUE TO DIMINISH THIS EVENING. IMPACTS... * ISOLATED POWER OUTAGES WILL STILL LINGER UNTIL SERVICED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$
1 follow-up statement
772 WWUS73 KGRR 010128 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 928 PM EDT FRI OCT 31 2014 MIZ059-066-067-073-074-010230- /O.CAN.KGRR.WI.Y.0005.000000T0000Z-141101T0600Z/ CLINTON-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...ST. JOHNS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 928 PM EDT FRI OCT 31 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. HAZARDOUS WEATHER... * NORTHERLY WINDS WILL STILL OCCASIONALLY GUST OVER 30 MPH THIS EVENING. IMPACTS... * SOME LOCATIONS SAW WIND GUSTS IN EXCESS OF 40 MPH. * SCATTERED POWER OUTAGES OCCURRED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Oct 31, 5:59 PM EDT, 2 minutes earlier.
Area forecast discussion, Oct 31, 5:59 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 559 PM EDT FRI OCT 31 2014 LATEST UPDATE... UPDATE .SYNOPSIS... ISSUED AT 328 PM EDT FRI OCT 31 2014 THE SNOW WILL END THIS EVENING ACROSS ALL OF SOUTHWEST MICHIGAN. SKIES ARE EXPECTED TO PARTIALLY CLEAR OVERNIGHT. THIS WILL LEAD TO A VERY COLD NIGHT WITH LOWS IN THE 20S. THE WINDS WILL ALSO DIMINISH THROUGH THE EVENING...BUT WIND CHILL READINGS WILL BE AROUND 20 FOR THE EVENING TRICK-OR-TREATERS. THE WEEKEND WEATHER LOOKS MUCH QUIETER WITH SUNSHINE EACH DAY...BUT IT WILL REMAIN COOLISH. HIGHS ON SATURDAY WILL ONLY BE IN THE UPPER 30S TO AROUND 40. SUNDAY WILL WARM A BIT...WITH HIGHS IN THE 40S TO AROUND 50. THE NEXT CHANCE OF RAIN SHOULD MOVE IN MONDAY NIGHT AND LINGER INTO TUESDAY NIGHT. HIGHS SHOULD BE IN THE 50S MONDAY THROUGH WEDNESDAY...THEN COOL TO 45 TO 50 THURSDAY AND FRIDAY. && .UPDATE... ISSUED AT 559 PM EDT FRI OCT 31 2014 WILL REMOVE ALL BUT THE SE COUNTIES FROM THE WIND ADVISORY. THE TREND SHOULD BE DOWNWARD NOW AS THE LOW PULLS AWAY. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 328 PM EDT FRI OCT 31 2014 THE SYSTEM WILL WIND DOWN THIS EVENING AS THE DEFORMATION ZONE EXITS THE CWA BY MIDNIGHT. THE WINDS WILL ALSO CONTINUE TO DIMINISH AND HAVE ADJUSTED THE END TIME TO WIND ADVISORY FOR MOST COUNTIES. THE UPPER TROUGH WAS OVER THE HEART OF THE CWA THIS AFTERNOON...BUT IT WILL BE TO OUR EAST BY MIDNIGHT. THIS WILL TAKE THE REMAINDER OF THE SNOW WITH IT. WE WILL ALSO SEE A FETCH COMING OFF LAKE HURON AS THE FLOW WILL BE 010-020. THIS MAY HELP LINGER THE LIGHT SNOW UNTIL MIDNIGHT FOR EASTERN PORTIONS OF INGHAM AND JACKSON COUNTIES. AFTER MIDNIGHT SKIES WILL PARTIALLY CLEAR LEADING TO LOWS IN THE 20S. THE 010-020 FLOW WILL ALSO CAUSE THE STRONGER WINDS TO LINGER OVER THE SE CWA A BIT LONGER THAN MOST OF THE CWA. WITH THIS IN MIND WILL ADJUST THE END TIME OF THE WIND ADVISORY TO SUNDOWN EXCEPT FOR SOME OF THE SE COUNTIES. WILL KEEP THE ADVISORY GOING THERE THROUGH 06Z TONIGHT. CALMER AND FAIR WEATHER IS EXPECTED THROUGH THE WEEKEND...HOWEVER TEMPS WILL REMAIN WELL BELOW NORMAL. SURFACE AND UPPER RIDGING GRADUALLY BUILDS IN...SO EXPECT A FAIR AMOUNT OF SUNSHINE. RETURN FLOW KICKS IN ON SUNDAY AND TEMPS WILL WARM SLIGHTLY. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 328 PM EDT FRI OCT 31 2014 LIMITED CHANGES MADE IN THE LONG TERM. GFS AND ECMWF ARE BOTH FAIRLY CONSISTENT IN SHOWING A HIGH AMPLITUDE UPPER RIDGE EXTENDING FROM THE GULF COAST INTO NORTHERN ONTARIO. THE RIDGE SLIDES EAST MONDAY NIGHT ALLOWING A TROUGH TO SWING THROUGH CENTERED ON TUESDAY. ADDITIONAL SHORTWAVE ACTIVITY IS THEN FORECAST TO DROP INTO THE BACKSIDE OF THE UPPER TROUGH WEDNESDAY INTO THURSDAY. THE GFS LINGERS THE TROUGH INTO FRIDAY WHEREAS THE ECMWF IS MORE PROGRESSIVE. FAIRLY HIGH CONFIDENCE GIVEN THE MODEL CONSISTENCY THROUGH MOST OF THE LONG TERM. LEANED TOWARD THE DRIER ECMWF THURSDAY NIGHT INTO FRIDAY. HAVE A DRY FORECAST FOR MONDAY GIVEN THE RIDGING...BUT RAIN SHOULD QUICKLY SPREAD IN FOR MONDAY NIGHT AND PERSIST INTO TUESDAY. MODELS HAVE BEEN CONSISTENT IN THE BEST CHANCES FOR RAIN BEING MONDAY NIGHT/TUESDAY. A CLIPPER TYPE LOW THEN SWINGS THROUGH WEDNESDAY AND WEDNESDAY NIGHT. THE MONDAY NIGHT/TUESDAY SYSTEM WILL ACTUALLY TAP SOME GULF MOISTURE WHILE THE WEDNESDAY SYSTEM WILL BE MORE OF A QUICK MOVING CLIPPER. THE HEAVIER RAIN SHOULD BE WITH THE EARLY WEEK SYSTEM AS IT WILL BE ASSOCIATED WITH DEEPER MOISTURE. SOUTHERLY FLOW SHOULD RESULT IN NEAR NORMAL TEMPERATURES MONDAY AND TUESDAY WITH HIGHS UP IN THE LOWER TO MIDDLE 50S. HIGHS COOL A BIT FOR THE END OF THE WEEK BACK INTO THE 40S WHICH WILL IS BACK TO BELOW NORMAL TEMPS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 236 PM EDT FRI OCT 31 2014 A TREND OF IMPROVEMENT CAN BE EXPECTED THE NEXT 24 HOURS...WITH ALL SITES HEADED TO VFR BY MIDDAY ON SATURDAY. THE PRECIPITATION IS PUSHING SOUTH ACROSS THE TAF SITES AT THIS TIME. PRECIP TYPE THE REMAINDER OF THE AFTERNOON AND EVENING WILL BE SNOW. THE SNOW SHOULD END AT THE TAF SITES BY AROUND 00Z...ENDING THE LATEST TOWARDS 00Z AT KJXN. KMKG IS ABOUT DONE WITH PRECIPITATION AT THIS TIME AND KGRR IS ABOUT TO END AS WELL. WIDESPREAD MVFR CEILINGS ARE IN PLACE ACROSS THE AREA AT PRESENT...BUT CONDITIONS WILL BEGIN IMPROVING TO VFR AT PLACES LIKE KMKG AND KGRR THIS EVENING. THE REMAINDER OF THE SITES WILL SLOWLY IMPROVE LATE TONIGHT AND SATURDAY MORNING AS A DRYING NORTH FLOW ERODES THE CLOUDS. KLAN AND KJXN WILL BE THE LAST TO LOSE THE MVFR CEILINGS SATURDAY MORNING IN THE 12Z-18Z TIME FRAME. THEY WILL BE IMPACTED BY A FLOW OFF OF LAKE HURON. WINDS WILL REMAIN GUSTY THROUGH SUNSET BEFORE TAPERING BACK SOME THEREAFTER. KJXN AND KLAN WILL CARRY SOME WINDS THROUGH MUCH OF THE NIGHT GIVEN THE WIND OFF OF LAKE HURON. && .MARINE... ISSUED AT 328 PM EDT FRI OCT 31 2014 NORTH GALES CONTINUE ON THE LAKE THIS AFTERNOON...BUT THESE WILL SIMMER DOWN LATE TONIGHT AS THE LOW PULLS AWAY. IT WILL TAKE AWHILE FOR THE LAKE TO CALM DOWN. SO ONCE WE PULL THE GALES DOWN WE WILL NEED A SMALL CRAFT ADVISORY THROUGH SATURDAY AND INTO SATURDAY EVENING. && .HYDROLOGY... ISSUED AT 1144 AM EDT FRI OCT 31 2014 NO HYDROLOGICAL ISSUES ARE EXPECTED THROUGH THIS COMING WEEK. RIVER LEVELS ACROSS THE AREA ARE BELOW BANK FULL STAGES AND PRECIPITATION AMOUNTS THROUGH THE NEXT WEEK SHOULD HAVE LITTLE EFFECT ON THE RIVERS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...WIND ADVISORY UNTIL 2 AM EDT SATURDAY FOR MIZ059-066-067-073-074. LM...GALE WARNING UNTIL 5 AM EDT SATURDAY FOR LMZ844>849. && UPDATE...JK SYNOPSIS...JK SHORT TERM...JK LONG TERM...DUKE AVIATION...DUKE HYDROLOGY...63 MARINE...JK
Hazardous weather outlook, Oct 31, 3:50 AM EDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 AM EDT FRI OCT 31 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-010800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 350 AM EDT FRI OCT 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIND GUSTS OF 45 MPH CAN BE EXPECTED TODAY ALONG WITH BRIEF HEAVY SNOW SHOWERS WHICH COULD IMPACT TRAVEL AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-010800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 350 AM EDT FRI OCT 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NORTH GALES TO 40 KNOTS AND WAVES 10 TO 15 FEET WILL POSE A HAZARD TO MARINERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES COULD BE HAZARDOUS TO SMALL CRAFT EARLY SATURDAY AND AGAIN LATE SUNDAY INTO MONDAY. OSTUNO
Nearby
Wind Advisories in Michigan, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.